Community Forum Archive

Switching from Keppra to Depakote

My 13 year old son's doctor wants to switch him from Keppra to Depakote because he has been having issues with emotional side effects, anger, defiance, crying, depression... It may just be typical teenage angst, but one particular bad morning caused me to call the doctor, which led to the switch... He also takes trileptal. Has anyone had a similar experience, and what were the effects? I can only find reasons NOT to give him the depakote because it seems like it would just be worse. I called the doctor back after picking up the prescription & told them that I would rather just keep him on Keppra & try the vtamin B6, but they are telling me to just "try the depakote, and see what happens", which makes me feel like I am experimenting on my child and possibly causing him harm. Can anyone help, or give any advice?

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.